Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2015, 4:14 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 2, 2015, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:26 PM CDT | HAIL 0.25 | Webster Groves, MO | |
| Apr 2, 4:32 PM CDT | HAIL 0.5 | St. Louis, MO | PEA TO ONE HALF INCH HAIL...NEAR LINDENWOOD PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS53 KLSX 022114
SVRLSX
MOC189-510-022145-
/O.NEW.KLSX.SV.W.0005.150402T2114Z-150402T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 445 PM CDT
* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MANCHESTER...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DES PERES...SUNSET HILLS...KIRKWOOD...CREVE COEUR...FRONTENAC...
CRESTWOOD...OAKLAND...WARSON WOODS...GLENDALE...LADUE...WEBSTER
GROVES...OLIVETTE...LAKESHIRE...AFFTON...BRENTWOOD...OVERLAND...
SHREWSBURY...RICHMOND HEIGHTS...MAPLEWOOD AND CLAYTON.
THIS WARNING INCLUDES CASTLEWOOD STATE PARK AND SCOTT JOPLIN HISTORIC
SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 269 TO EXIT 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3861 9018 3857 9023 3853 9026 3850 9044
3850 9057 3865 9062 3874 9020 3873 9021
3870 9021 3868 9019 3862 9018
TIME...MOT...LOC 2114Z 257DEG 34KT 3859 9047
HAIL...1.00IN
WIND...<50MPH
$$
BROWNING2 follow-up statements
490
WWUS53 KLSX 022129
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT THU APR 2 2015
MOC189-510-022145-
/O.CON.KLSX.SV.W.0005.000000T0000Z-150402T2145Z/
ST. LOUIS MO-ST. LOUIS CITY MO-
429 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS CITY
AND CENTRAL ST. LOUIS COUNTIES UNTIL 445 PM CDT...
AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAPLEWOOD...
AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HILLSDALE...NORTHWOODS...JENNINGS...ST. LOUIS...BEVERLY HILLS AND
UPLANDS PARK.
THIS WARNING INCLUDES SCOTT JOPLIN HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 276 TO EXIT 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3857 9023 3853 9026 3850 9044 3868 9049
3874 9020 3873 9021 3870 9021 3868 9019
3861 9018
TIME...MOT...LOC 2129Z 261DEG 34KT 3861 9029
HAIL...1.00IN
WIND...<50MPH
$$
GKS939
WWUS53 KLSX 022142
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT THU APR 2 2015
MOC189-510-022152-
/O.EXP.KLSX.SV.W.0005.000000T0000Z-150402T2145Z/
ST. LOUIS MO-ST. LOUIS CITY MO-
442 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY AND CENTRAL ST.
LOUIS COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3857 9023 3853 9026 3850 9044 3868 9049
3874 9020 3873 9021 3870 9021 3868 9019
3861 9018
TIME...MOT...LOC 2142Z 261DEG 34KT 3863 9014
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:53 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 2, 3:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT Thu Apr 2 2015
.SHORT TERM: (Through Friday)
Issued at 343 PM CDT Thu Apr 2 2015
Flood watch remains in effect for southern CWA as several rounds
of convection are expected to occcur tonight and tomorrow morning.
Cold front has settled south to near I-70 at the moment and
thunderstorms are expected to continue to blossom over the next
few hours along and south of the front. Some of the thunderstorms
will be severe with large hail and damaging wind being the primary
threats. Exact storm evolution and morphology is hard to pin down
as the front slowly sinks south through the area this evening.
CVKING
.LONG TERM: (Saturday through Next Thursday)
Issued at 343 PM CDT Thu Apr 2 2015
Saturday morning there is a threat of some frost or freezing
conditions as high pressure moves over the region providing ideal
radiational cooling conditions. Will hold off on any headlines as
this is still more than a day away.
Tranquil weather expected on Saturday and Sunday with temperatures
warming to near average values by Sunday. Active weather regime looks to
unfold next week with daily chances of thunderstorms. Temperatures
appear to be near or slightly above normal through the period.
CVKING
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 100 PM CDT Thu Apr 2 2015
Tough call for this afternoon, but current radar trends with
convection blossoming over northern Ozarks as well as hi-res
forecasts certainly point to most of this afternoon convection
impacting STL metro TAF sites, with convection slowly sinking
south as we head into the early evening hours as convection
becomes outflow dominated.
Cold front is now east of KCOU and KUIN, and outside of a brief
shower near KCOU these areas will experience post front conditions...
namely ST/SC with occasional MVFR cigs through mid-afternoon.
Believe that by mid evening most of the convection will be over
southern MO, leaving quite a bit of dry time before next wave
allows precip to push back north during the predawn hours. Expect
VFR conditions during this dry time, with ceilings and vsbys
deteriorating to MVFR along the I70 corridor with the return of
showers and isold TSRA by daybreak.
Specifics for KSTL: Convection bubbling up over northern Ozarks
should impact the area through mid-afternoon, with several rounds
of TSRA. Attm have gone with MVFR vsbys and VFR cigs in this
convection, but obviously may have to fine-tune as exact storm
trends become better defined. As storms become outflow dominated
believe that the most active convection will settle south of STL
metro by late this afternoon, with STL area then on the northern
fringes of the precip from early this evening until the predawn
hours, when next wave should mean another round of showers and
possible thunderstorms. Have gone with VFR conditions during the
dry time, with MVFR cigs/vsbys returning with the precip late
tonight.
Truett
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 54 56 35 59 / 80 80 5 0
Quincy 47 53 31 59 / 50 60 5 0
Columbia 50 53 31 61 / 70 70 5 0
Jefferson City 51 54 32 61 / 80 70 5 0
Salem 55 59 33 58 / 90 80 10 0
Farmington 57 59 33 61 / 100 90 5 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH from 7 PM CDT this evening through Friday afternoon
FOR Crawford MO-Iron MO-Madison MO-Reynolds MO-St. Francois
MO-Ste. Genevieve MO-Washington MO.
IL...FLOOD WATCH from 7 PM CDT this evening through Friday afternoon
FOR Randolph IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 2, 3:42 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT THU APR 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS WHICH DEVELOP COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...A FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHERN MISSOURI AND ILLINOIS BECAUSE HEAVY RAINFALL IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL GRADUALLY END ON FRIDAY ACROSS SOUTHERN MISSOURI AND ILLINOIS. THE FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI. CVKING
In the hours before
Local storm report, Apr 2, 10:21 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 7 S STEELVILLE 37.87N 91.36W
04/02/2015 M0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Apr 2, 10:25 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 2 NNE ST. JAMES 38.98N 88.84W
04/02/2015 E0.75 INCH FAYETTE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 3:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 4 S AUGUSTA 38.51N 90.88W
04/02/2015 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 4:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 3 NW VALLEY PARK 38.59N 90.52W
04/02/2015 M1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:17 AM CDT | Flood Watch | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 28 hr |
| Apr 2, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.